Alert archive / Texas / Flash Flood Warnings in 2018
Flash Flood Warning 12, NWS Lake Charles, LA
NWS Lake Charles, LA issued this flash flood warning at Feb 21, 2018, 8:24 PM CST for Hardin County, Jasper County, Tyler County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Feb 21, 2018, 8:24 PM CST (02:24 UTC)
- Expired
- Feb 21, 2018, 11:15 PM CST
- In force
- 3 hr
- Issued by
- NWS Lake Charles, LA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Hardin County, TX, Jasper County, TX, Tyler County, TX
The radar
The Ft Polk radar (KPOE), 114 km from the middle of the area, began a volume at 02:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 00:00Z, 2.4 hours before the alert went out and 123 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1384 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 604 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 143 m²/s²
- 0-3 km storm-relative helicity
- 124 m²/s²
- Significant tornado parameter
- 0.7
- Supercell composite
- 6.8
The text
As transmitted.
450
WGUS54 KLCH 220224
FFWLCH
TXC199-241-457-220515-
/O.NEW.KLCH.FF.W.0012.180222T0224Z-180222T0515Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Lake Charles LA
824 PM CST WED FEB 21 2018
The National Weather Service in Lake Charles has issued a
* Flash Flood Warning for...
Tyler County in southeastern Texas...
Northern Hardin County in southeastern Texas...
Northeastern Jasper County in southeastern Texas...
* Until 1115 PM CST
* At 820 PM CST, Doppler radar indicated showers and thunderstorms
producing heavy rain across the warned area. Four to five inches
of rain have fallen, and flash flooding is expected to continue as
additional showers and storms move across the area.
* Some locations that will experience flooding include...
Jasper, Silsbee, Woodville, Kountze, Saratoga, Ebenezer, Fred,
Wildwood, Warren, Town Bluff, Browndell, Caney Head, Honey Island,
Magnolia Springs, Mt. Union, Spurger, Harrisburg, Village Mills,
Ivanhoe and Sam Rayburn Dam.
Additional rainfall amounts of one to two inches are possible in the
warned area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Flash Flood Warning means that flooding is imminent or occurring.
If you are in the warned area move to higher ground immediately.
Residents living along streams and creeks should take immediate
precautions to protect life and property.
&&
LAT...LON 3106 9434 3111 9406 3112 9404 3113 9404
3114 9403 3116 9391 3102 9388 3091 9387
3035 9421 3024 9425 3025 9459
$$
24What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this flash flood warning went out at Feb 21, 6:06 PM CST, 2 hours 18 minutes earlier.
Area forecast discussion, Feb 21, 6:06 PM CST, 2 hours 18 minutes before
Area Forecast Discussion
National Weather Service Lake Charles LA
606 PM CST Wed Feb 21 2018
.DISCUSSION...
22/00Z TAF Issuance.
&&
.AVIATION...
Bulk of convection has moved north of the terminals, with AEX
currently sitting between two narrow bands that are lifting north.
Gusty southerly winds will gradually diminish over the next hour
or two, with MVFR cigs to prevail. Ocnl SHRA and possibly an isltd
TS can be expected tonight into early Thursday mainly at
AEX/LCH/BPT, but uncertainty regarding timing/coverage warrant no
more than a VC mention at any of these sites. With winds expected
to diminish to less than 10 KT this evening, cigs are expected to
lower to IFR with possible vsby reductions in patchy fog overnight.
Cigs/vsbys will lift Thursday morning with southerly winds again
strengthening and bcmg gusty although not as strong as they were
today.
24
&&
.PREV DISCUSSION... /issued 335 PM CST Wed Feb 21 2018/
DISCUSSION...Radar depicting numerous showers and a few
thunderstorms over interior southeast Texas into central
Louisiana. Elsewhere, isolated to scattered showers are in place
with the exception of Acadiana now absent of rains. Convection is
along and ahead of an approaching cold front in the process of
stalling. Boundary progged to come to rest along a line from
northeast Louisiana to just west of Beaumont then then along the
Texas coast. Front will remain in this area into Thursday before
retreating. Earlier high end precipitable water values should be
trending down and this appears verified by the latest water vapor
imagery as drier mid-level air advects in. Morning LCH sounding-
came in an impressive 1.58 inches. Normal for this time of year is
around 0.75 inches.
Will be maintaining wind advisory for the southern half of the
area through 6 pm. Tornado watch for portions of the area will be
allowed to expire at 5 pm. Flash flood watch for the north and
western portions of the forecast area will end at midnight.
Will be maintaining respectable pops overnight and into Thursday
until frontal boundary retreats. As mentioned, will allow flood
watch to continue as plenty of moisture for any activity that
fires could result in locally heavy and potentially flooding
rainfall, especially with wind profiles that would suggest
training potential that we have already seen today. Highest
threat remains over interior southeast Texas and central Louisiana,
trending downward across the remainder of the watch area.
Rain chances diminish for Thursday night and the remainder of the
week. Maintaining low end pops at this time while temperatures
will continue to trend well above the norm.
MARINE...An approaching cold front will stall later today from
northeast Louisiana to along the Texas coast. This feature along
with good upper support will maintain scattered showers and
thunderstorms through Thursday especially over the western portion
of the northwest gulf. The front will retreat late Thursday with
rain chances then diminishing. With a long fetch of south to
southeast winds continuing through the week, seas will remain
somewhat elevated offshore, while dense fog development remains
possible nearshore.
23
&&
.PRELIMINARY POINT TEMPS/POPS...
AEX 65 78 65 80 / 80 50 30 50
LCH 68 78 67 79 / 60 50 20 40
LFT 70 80 68 80 / 40 30 20 50
BPT 68 78 67 79 / 60 50 30 30
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...Flash Flood Watch until midnight CST tonight for LAZ027-028-030-
031-041.
Wind Advisory until 6 PM CST this evening for LAZ041>045-052>055-
073-074.
TX...Flash Flood Watch until midnight CST tonight for TXZ180-201-215-
216-259>262.
Wind Advisory until 6 PM CST this evening for TXZ215-216.
GM...None.
&&Hazardous weather outlook, Feb 21, 8:10 PM CST, 14 minutes before
Hazardous Weather Outlook National Weather Service Lake Charles LA 810 PM CST Wed Feb 21 2018 GMZ430-432-435-450-452-455-470-472-475-LAZ027>033-041>045-052>055- 073-074-TXZ180-201-215-216-259>262-230215- Sabine Lake-Calcasieu Lake-Vermilion Bay- Coastal waters from Cameron LA to High Island TX out 20 NM- Coastal waters from Intracoastal City to Cameron LA out 20 NM- Coastal waters from Lower Atchafalaya River to Intracoastal City LA out 20 NM- Waters from Cameron LA to High Island TX from 20 to 60 NM- Waters from Intracoastal City to Cameron LA from 20 to 60 NM- Waters from Lower Atchafalaya River to Intracoastal City LA from 20 to 60 NM-Vernon-Rapides-Avoyelles-Beauregard-Allen-Evangeline- St. Landry-Calcasieu-Jefferson Davis-Acadia-Lafayette- Upper St. Martin-Vermilion-Iberia-St. Mary-Lower St. Martin- West Cameron-East Cameron-Tyler-Hardin-Jefferson-Orange- Northern Jasper-Northern Newton-Southern Jasper-Southern Newton- 810 PM CST Wed Feb 21 2018 This Hazardous Weather Outlook is for portions of Gulf of Mexico, central Louisiana, south central Louisiana, southwest Louisiana, west central Louisiana, and southeast Texas. .DAY ONE...Tonight Have updated the zone forecast to add in a bit more precipitation. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday .SPOTTER INFORMATION STATEMENT... K. Kuyper
In the hours before
Local storm report, Feb 21, 3:20 PM CST, 5 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
320 PM CST WED FEB 21 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0319 PM FLASH FLOOD HONEY ISLAND 30.40N 94.44W
02/21/2018 HARDIN TX DEPT OF HIGHWAYS
WATER OVER FM 1003 IN SEVERAL LOCATIONS
&&The office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 21, 11:27 PM CST | Special Weather Statement | LCH | Hardin | 48 min |
| Feb 22, 8:48 AM CST | River Flood Warning | LCH | Jasper, Tyler | 51 hr |
| Feb 22, 8:48 AM CST | River Flood Warning | LCH | Hardin, Jasper | 11 days |
| Feb 22, 8:48 AM CST | River Flood Warning | LCH | Hardin, Jasper, Jefferson, Orange | 13 days |
| Feb 22, 8:48 AM CST | River Flood Warning | LCH | Jefferson, Orange | 13 days |
| Feb 22, 8:48 AM CST | River Flood Warning | LCH | Newton | 12 days |
| Feb 22, 8:48 AM CST | River Flood Warning | LCH | Hardin | 8 days |
Nearby
Flash Flood Warnings in Texas, 2018Every flash flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.